Document Detail


Spontaneous presacral haematoma mimicking rectal malignancy--an unusual consequence of anticoagulation.
MedLine Citation:
PMID:  22605821     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
An 81-year-old man on warfarin was admitted to hospital after 3 days of constipation, straining and mild rectal bleeding. A large, boggy mass was felt posteriorly on direct rectal examination. Investigations revealed a normocytic anaemia and a supratherapeutic international normalised ratio (INR). Fearing a late presentation of malignancy, an urgent CT of abdomen and pelvis was arranged which showed a homogeneous mass arising between the sacrum and the rectum. Given the anaemia in the presence of anticoagulation, and subsequent widespread perineal and scrotal ecchymosis, the patient was diagnosed with atraumatic presacral haematoma. Following resuscitation, the patient was managed non-operatively and was discharged several days later following stabilisation of the haemoglobin and INR. At 3 months, he had complete clinical and radiological resolution of this haematoma.
Authors:
Tay Za; Stefan Antonowicz; Madhav Menon
Publication Detail:
Type:  Case Reports; Journal Article; Research Support, Non-U.S. Gov't     Date:  2012-03-27
Journal Detail:
Title:  BMJ case reports     Volume:  2012     ISSN:  1757-790X     ISO Abbreviation:  BMJ Case Rep     Publication Date:  2012  
Date Detail:
Created Date:  2012-05-18     Completed Date:  2013-02-12     Revised Date:  2014-03-28    
Medline Journal Info:
Nlm Unique ID:  101526291     Medline TA:  BMJ Case Rep     Country:  England    
Other Details:
Languages:  eng     Pagination:  -     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Aged, 80 and over
Anemia / diagnosis*,  therapy
Anticoagulants / adverse effects*
Hematoma / chemically induced*,  therapy
Humans
International Normalized Ratio
Male
Rectal Diseases / chemically induced*,  therapy
Rectal Neoplasms / diagnosis
Sacrum
Tomography, X-Ray Computed
Warfarin / adverse effects*
Chemical
Reg. No./Substance:
0/Anticoagulants; 5Q7ZVV76EI/Warfarin
Comments/Corrections

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Early appearance of osteonecrosis of the jaw after zoledronic acid in a patient with a long history ...
Next Document:  Use of decompression tubes in the management of excessively large odontogenic keratocyst.